Advances in Differential Equations

Symmetry and asymmetry: the method of moving spheres

Qinian Jin, YanYan Li, and Haoyuan Xu

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text


This paper consists of two parts. The first part concerns a question raised by Véron on the symmetry property of positive solutions of the semilinear elliptic equation $$ \Delta u+\frac{c}{|x|^2} u +u^{(n+2)/(n-2)}=0 \quad \mbox{in } \mathbb {R}^n\setminus \{0\}. $$ The second part concerns some nonlinear elliptic equations on the unit sphere ${\mathbb S}^n$. By the method of moving spheres and the global bifurcation theory, we obtain various symmetry, asymmetry, and non-existence results.

Article information

Adv. Differential Equations, Volume 13, Number 7-8 (2008), 601-640.

First available in Project Euclid: 18 December 2012

Permanent link to this document

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 35J60: Nonlinear elliptic equations
Secondary: 35A25: Other special methods 35B05: Oscillation, zeros of solutions, mean value theorems, etc.


Jin, Qinian; Li, YanYan; Xu, Haoyuan. Symmetry and asymmetry: the method of moving spheres. Adv. Differential Equations 13 (2008), no. 7-8, 601--640.

Export citation